22 June 2008

More questions


So I was right. Mr. JB and I visited my Napro doctor on Friday (who only has walk-in hours in the summer, thus we had a THREE AND A HALF hour wait) and she has given me yet another diagnosis. When we saw her in May she suspected that my 14 day periods were being caused by low progesterone and perhaps a uterine bacteria. Well, the results came in positive. I have ureaplasma (which sounds kinda gross) and she's also decided that she is going to treat me for an endometrial infection although she doesn't want to do a biopsy.

So here I am, with more pills to take. Since I've always been pretty sickly I've had a laundry list of meds. So this is what I have to take to keep me going:

1) Prenatal vitamins
2) 5 mg of Folic Acid (not only am I prevent neural tube defects for my future children, it also helps with Colitis)
3) Sublingual B12 (which apparently helps with the absorption of Folic Acid)
4) An Omega supplement
5) Flovent (for asthma)
6)Flonase (for allergies)
7) Imuran (to treat my Colitis)
8) Singulair (for asthma)
9) Metamucil (for Colitis)
10) Progesterone (in troche form from Peak +3 to +12)

And for the next ten days I'm on 500mg of Clarithromycin and 500mg of Metronidazole as well as some Acidophilis in hopes of not getting a yeast infection (cross your fingers!).

Now, it doesn't always bother me that I have to take so many meds. It's part of my daily routine. Mr. JB even doles out my nighttime pill regimen before we go to bed. But I've been particularly down about having to take antibiotics. Besides being blessed with a body that doesn't work, I also have numerous allergies, including those to various antibiotics. I've been taken to the emergency ward more than once because of adverse reactions to medications. Although I'm free and clear with the new meds, I'm suffering from all of the side effects. I've had a headache, a metallic taste in my mouth, dizziness, and nausea since Friday night -- which is not as bad as hives, cold sweats and delirium (my reaction to sulfa).

Really, I should be happy that my doctor has found something that is treatable that doesn't require invasive surgery. Taking pills is something that I'm used to doing. I'm also glad that my doctor is vigilant about my treatment and that she doesn't want to subject me to painful surgeries. She's also very thoughtful: she decided that since we're travelling most of next month that she's going to start me on my month-long antibiotic run when we return from Europe (which is going to treat the ureaplasma).

But even though I am a rational woman, I'm also frustrated.

I know that it's the end of year and that I'm absolutely exhausted. I'm also very emotional since I'm leaving my school and starting something unfamiliar. So having more meds to take, just seems that much more daunting. I'm also waiting for my teaching partner to finish her portion of our report cards (which are TEN DAYS late at this point, WTF?????) which means that I feel like I can't relax although I've been done since Tuesday.

But like any good soldier in the IF world, I've got to struggle forward and hope that this treatment will bring me that much closer to a baby.

Right?

7 comments:

  1. Hope the anti biotics help.
    Did they do any blood tests to see if your progesterone levels were low? I can't remember.
    And did you ever have a scan at day 14 to see what the lining looks like?

    I did a few rounds of antibiotics in the struggle to make my body work, they were awful.

    ReplyDelete
  2. I is frustrating when our bodies don't do what they're supposed to! I really hope that the new treatment helps and that you can fix some of your problems soon.

    ReplyDelete
  3. Wow - that's a lot of tablets to be taking! Hopefully the antibiotics help you out a bit :)

    ReplyDelete
  4. Freaky yes, but good news that you have an answer. Just make sure that your husband gets treated as well, ureaplasma is transmitted back and forth and hard to get rid of it.

    ReplyDelete
  5. he's negative, so i am yet again the broken one.

    yay!

    ReplyDelete
  6. I am so looking forward to your trip!!! I've always wanted to go to Lourdes... and Lisiuex. I personally think you will be bringing home more than just souvenirs this summer, if you know what I mean ;)

    ReplyDelete
  7. I'm with you on the antibiotics front (though I'm only on them for two weeks, and for a wacko, non-IF condition). Acidophilus does help, but you have to take it every day. Wait at least a hour or so after your antib dose (more is better), so you don't have a war in your stomach (I've been there--it's no fun!).

    Have a great trip, in the meantime!

    ReplyDelete